|Why and Who?
May 30, 2008
Hello, I was diagnosed with HIV about 6 months ago. I started taking Atripla about a month ago, so far so good. No side effects and haven't missed any doses. Why is it that I read so much negative reaction to meds, in general? Even though my numbers at the time were excellent cd4-709, vl-20,000, I decided to start treatment, simply because I have read more and more about how the earlier and healthier you are, the better the outcome. Is one reason why so many people have ill side effects is because they start a lower cd4s and high vls, so that there is more destruction to the body? It took three labs before they would even start me on meds, I wanted to start right away. I have also read many comments on here saying that you should hold off till what the CDC considers a starting point. I know that the early days of the meds were much more complicated and side effects and the drugs were still new, but if we have the ability of one-day meds (Atripla), why would people fight taking meds?
| Response from Dr. Henry
You raise a number of good questions for which there are many opinions but not enough hard data. The START Trial is about to start to examine (in a randomized manner) whether it is better to start therapy early (CD4 > 500) or wait until CD4 is around 350. Your experience with no side effects is great but certainly many (perhaps > 50%) of patients have some level of annoying side effects (often transient) when starting antiretroviral therapy. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- White Tongue After Licking Vagina Worried I Have HIV
- Can A Person Get Hepatitis From Oral Sex?
- Can Vaginal Infections Cause Wbc In Urine?
- I Have A Bump Under My Skin On My Vagina Is It A Std
- Are Chronic Yeast Infection And Swollen Glands Sign Of Hiv?
- Can Anabolic Steroid Affect Hiv Results?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.